Alert archive / Montana / High Wind Watches in 2018
High Wind Watch 2, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Mar 26, 2018, 3:40 AM MDT. It took effect at Mar 26, 2018, 9:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 26, 2018, 3:40 AM MDT (09:40 UTC)
- In effect from
- Mar 26, 2018, 9:00 PM MDT
- Expired
- Mar 26, 2018, 2:55 PM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
500 WWUS75 KTFX 260940 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 340 AM MDT Mon Mar 26 2018 Default overview section MTZ009-010-048-262000- /O.NEW.KTFX.HW.A.0002.180327T0300Z-180328T0300Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 340 AM MDT Mon Mar 26 2018 ...HIGH WIND WATCH IN EFFECT FROM 9 PM MDT THIS EVENING UNTIL 9 PM MDT TUESDAY EVENING... The National Weather Service in Great Falls has issued a High Wind Watch, which is in effect from this evening through Tuesday evening. * Winds: West 25 to 35 mph sustained. Gusts up to 60 mph possible along the plains of eastern Glacier County and up to 80 mph possible along the Rocky Mountain Front. * Timing: Westerly winds will increase along the Rocky Mountain Front and plains of eastern Glacier County this evening. Strong winds may then occur late this evening into Tuesday before easing Tuesday evening. * Impacts: Winds may blow down trees and power lines. Power outages are possible. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$ http://www.weather.gov/greatfalls
2 follow-up statements
825 WWUS75 KTFX 261531 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 931 AM MDT Mon Mar 26 2018 MTZ009-010-048-270345- /O.CON.KTFX.HW.A.0002.180327T0300Z-180328T0300Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 931 AM MDT Mon Mar 26 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING THROUGH TUESDAY EVENING... * Winds: West 25 to 35 mph sustained. Gusts up to 60 mph possible along the plains of eastern Glacier County and up to 80 mph possible along the Rocky Mountain Front. * Timing: Westerly winds will increase along the Rocky Mountain Front and plains of eastern Glacier County this evening. Strong winds may then occur late this evening into Tuesday before easing Tuesday evening. * Impacts: Winds may blow down trees and power lines. Power outages are possible. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$ http://www.weather.gov/greatfalls
454 WWUS75 KTFX 262055 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 255 PM MDT Mon Mar 26 2018 MTZ009-010-048-271200- /O.UPG.KTFX.HW.A.0002.180327T0300Z-180328T0300Z/ /O.NEW.KTFX.HW.W.0003.180327T0300Z-180328T0300Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 255 PM MDT Mon Mar 26 2018 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 PM MDT TUESDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 9 PM this evening to 9 PM MDT Tuesday. This Warning replaces the High Wind Watch. * Winds: Mostly west 25 to 35 mph with gusts up to 65 mph, but 35 to 45 mph with gusts to 80 mph are possible closer to the Rocky Mountain Front. * Timing: Westerly winds will increase along the Rocky Mountain Front and plains of eastern Glacier County this evening. Strong winds are likely to occur late this evening into Tuesday, before decreasing Tuesday evening. * Impacts: Damaging winds may blow down trees and power lines, possibly causing power outages. These winds will likely blow around loose objects that are not secured. Travel will also be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Mar 25, 11:37 PM MDT, 4 hours 3 minutes earlier.
Area forecast discussion, Mar 25, 11:37 PM MDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1137 PM MDT Sun Mar 25 2018 UPDATED AVIATION .1137 PM UPDATE... The winter weather advisory for Beaverhead, Madison, and Gallatin Counties will be allowed to expire at midnight tonight. Isolated snow showers are expected to persist over the area into Monday morning. However, additional accumulations of 1 inch or less will likely result in minimal impacts to travel. Jaszka && .821 PM UPDATE... Only minor adjustments to the overnight forecast to match forecast to current trend. Overall, though, the forecast is in good shape. Observations and web cameras indicate that occasional snow showers are reducing visibility at times in the parts of southwest Montana bordering Idaho and Wyoming, but accumulations do not appear to be significant. Regardless, continuing travel difficulty seems to warrant keeping out the Winter Weather Advisory for those areas until midnight, so will leave it as is. Coulston && .SYNOPSIS... A slow moving upper level low pressure trough will continue light measurable snowfall overnight in the western mountains and in portions of southwest Montana bordering Idaho and Wyoming. A northwest flow aloft will then keep a chance of snow showers over the western mountains on Monday, which will spread across the rest of the region as a mix of rain and snow showers for Tuesday through Wednesday. Temperatures will warm back to near normal by Tuesday, but they will cool back below normal for Wednesday. && .AVIATION... Updated 0513Z. Mainly VFR expected next 24-hours as an E'ward-moving trough aloft over the region exits the area by 00Z/Tue and is followed by high pressure ridging aloft from the Pac NW. Isolated, mountain-obscuring snow showers over SW MT should end between 06Z and 12Z/Mon. These snow showers will likely not affect KBZN or KEKS. Otherwise, scattered snow showers will obscure mountain tops along northern and central portions of the Continental Divide in MT through the period. Southwesterly to westerly surface winds will increase across the area after 15Z/Mon. The strongest gusts (30 to 45 knots) are expected along the Rocky Mountain Front. Coulston/Jaszka && .HYDROLOGY... Updated 815 PM MDT 3/25/18. Areal Flood Advisories continue for Chouteau, Judith Basin, and Fergus Counties, with a new advisory just issued for eastern Teton County. Emergency managers continue to report minor flooding impacts. Several roadways have reported water on the road or are impassable. Additionally, some rivers/creeks are bankful or out of their banks in low lying areas. A mix of rain/snow showers at times will continue the threat for minor flooding. Flood Warning remains in effect for the Missouri River (near Landusky - LDKM8 - in Fergus County). The river level crested, at least for the time being, earlier today and has been falling throughout the day, but it remains above flood stage. Latest river forecast has water levels falling below flood stage a bit later than previously forecast; it is now set for early Monday evening. mpj/Coulston && .PREV DISCUSSION... /ISSUED 535 PM MDT Sun Mar 25 2018/ Tonight through Tuesday...The upper-level trough responsible for spotty snow showers across southwestern Montana will continue its progress east of the area overnight tonight, with any remaining snow shower activity in the area expected to diminish thought the overnight hours. Latest high-resolution guidance this evening indicates the presence of a secondary lobe of energy embedded within the trough axis across the northern Rockies later tonight, which may be enough dynamic ascent for some light snow shower activity across the northern Divide. Thus, have opted to increase PoP's slightly along the Rocky Mountain Front. Tomorrow, we will transition into the upstream side of the aforementioned trough axis to our east with a predominant westerly to northwesterly flow aloft. With such a strong cross-barrier flow, expect downsloping/ adiabatic warming to help aid in a slightly warmer day across the Plains, while remaining dry for a large majority of the CWA. By Tuesday, we will begin to see a developing ridge across the west coast. As heights increase across the northern Rockies early Tuesday, winds aloft will increase in response. For our area, a developing 50-60kt H700 jet will extend across the Divide, out into the Plains and bring breezy conditions back to the area. ATTM, wind highlights will not be necessary, as wind gusts should remain below warning criteria. However, we will continue to closely monitor latest model trends in case of any changes, with the main areas of concern being MTZ009 and MTZ048 (Northern and Southern Rocky Mountain Front zones). Another effect from increased westerly to southwesterly winds will be stronger downsloping, helping bump temperatures up even warmer on Tuesday, as many locations will easily crack above 50 degrees across the Plains. Now for the bad news...Don't get used to it! Major changes lie ahead after a beautiful day on Tuesday, with a shift in the weather pattern ahead. KLG Tuesday night through Sunday...Medium range models continue to show an active weather regime developing by mid-week and persisting through next weekend. Main player in this scenario will be a deep and strong upper level low over Hudson Bay with an unsettled northwest to northerly flow aloft over Montana. This pattern will be further exacerbated by a strong jet stream interacting with shortwave energy as occasional disturbances in the flow aloft move through the region. While conditions should be cool and unsettled for the Wednesday through Friday time period, models bring a push of very cold Canadian air into the state for next weekend. As a result, it seems that wintry conditions will return with accumulating snows likely in the mountains and over the plains. Have made significant adjustments in the medium range to increase PoPs and lower temperatures, especially for Friday and beyond. mpj && .PRELIMINARY POINT TEMPS/POPS... GTF 28 46 31 51 / 0 0 0 10 CTB 24 41 30 46 / 0 0 10 10 HLN 26 44 30 50 / 10 10 10 20 BZN 23 42 23 47 / 10 10 10 10 WEY 15 32 11 36 / 40 30 10 20 DLN 20 39 22 46 / 20 10 10 20 HVR 20 41 24 44 / 0 0 0 20 LWT 23 41 25 48 / 10 10 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... Flood Advisory for snowmelt remains in effect until 1115 AM MDT Monday for eastern Teton County. Flood Advisory for snowmelt remains in effect until 4 PM MDT Monday for Chouteau County. Flood Advisory for snowmelt remains in effect until 6 PM MDT Monday for Fergus and Judith Basin Counties. Flood Warning for snowmelt remains in effect until 1030 PM MDT Monday for Missouri River near Landusky in Fergus County. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:55 PM MDT | High Wind Warning | TFX | 30 hr |
Nearby
High Wind Watches in Montana, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.